MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PF NAILING SYSTEM - LAG SCREW; INTRAMEDULLARY FIXATION ROD SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PF NAILING SYSTEM - LAG SCREW; INTRAMEDULLARY FIXATION ROD SYSTEM
Model Number Lag Screw
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the production records of the involved device did not reveal a deviation that may have contributed to the reported case.The involved implant was not available to the company; thus, its physical examination was not possible.An x-ray of the case was provided to the manufacturer.It should be noted, that the titanium shell is attached to the lag screw during the molding process and thus in order to disconnect the two, high torque forces are required.In the involved case, it is possible that the lag screw was inserted too deep and reached the bone cortex.Thus when it was unscrewed for extraction, high forces were applied on the screw's thread leading to the separation of the titanium shell.
 
Event or Problem Description
During implantation of a piccolo composite pf nail in (b)(6), after lag screw insertion and x-ray examination, the surgeon decided to remove the lag screw and replace it with a shorter lag screw since it was too long.After lag screw removal, the surgeon discovered that the titanium shell at the lag screw distal end separated from the lag screw and remained in the bone.A shorter lag screw was inserted with shell remaining in situ.

Brand Name
PICCOLO COMPOSITE PF NAILING SYSTEM - LAG SCREW
Common Device Name
INTRAMEDULLARY FIXATION ROD SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key11997309
Report Number9615128-2021-00003
Device Sequence Number3560490
Product Code HSB
UDI-Device Identifier07290109337852
UDI-Public(01)07290109337852(17)240701(10)PPF01726
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberLag Screw
Device Catalogue NumberPPFLS10095
Device Lot NumberPPF01726
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1